New Hampshire, 2011Hail and Damaging Winds in New Hampshire, June 9, 2011
June 9, 2011 · NWS GYX · 21 events in 6 counties and zones
Broad shortwave crossing southern Canada pushed an associated cold front into southern Canada during the early afternoon. A pre-frontal trough moved into eastern New York during the early afternoon with individual cells and line segments forming into one large squall line with bowing segments.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Broad shortwave crossing southern Canada pushed an associated cold front into southern Canada during the early afternoon. A pre-frontal trough moved into eastern New York during the early afternoon with individual cells and line segments forming into one large squall line with bowing segments. The squall line pushed into central and southern New Hampshire by mid afternoon and reached the coast by early evening. Good heating ahead of this line with dew points in the upper 60s to lower 70s resulted in capes of 1500 to 3000 j/kg across much of the region. Although shear was limited, stronger cells moving around 35 kts transported strong mid level winds to the surface resulting in numerous reports of wind damage. Up to 45,000 people were without power by late afternoon in southern New Hampshire. Stronger cells also produced quarter to golf ball size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 9, 1:02 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 9, 1:02 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
202 PM EDT THU JUN 9 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND
EVENING...GENERATING STRONG THUNDERSTORMS ACROSS THE AREA. HIGH
PRESSURE WILL MOVE IN FOR FRIDAY. A LOW PRESSURE SYSTEM WILL PASS
NORTH OF THE REGION SATURDAY AND SUNDAY AND WILL BRING
ANOTHER CHANCE OF PRECIPITATION TO THE REGION. HIGH PRESSURE
RETURNS FOR THE FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY OVER SOUTHERN CANADA NOW BEGINNING TO MAKE SOME
PROGRESS SOUTHWARD. STORMS FIRING UP OVER THE CHAMPLAIN VALLEY.
EXPECT STORMS TO BEGIN DEVELOPING OVER THE NEXT TWO HOURS OVER THE
MOUNTAINS OF NEW HAMPSHIRE AND MAINE. STORMS WILL MOVE PRIMARILY
WEST TO EAST AND WILL AFFECT THE COASTAL PLAIN DURING THE LATE
AFTERNOON HOURS. ENTIRE EVENT WILL LIKELY BE OVER FOR OUR CWA BY
8PM OR SOONER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
COOLER AND DRIER AIR FILTERS INTO THE REGION TOMORROW AND TOMORROW
NIGHT AS COLD FRONT CONTINUES TO MOVE OFFSHORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES REGION LATE
FRIDAY NIGHT AND SATURDAY MORNING. THE LOW IS EXPECTED TO TRACK
PARALLEL TO THE SAINT LAWRENCE VALLEY TO THE NORTH OF OUR AREA.
EXPECT THE SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS LATE
SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THEN RETURNS TO THE
REGION THROUGH AT LEAST WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...PRIMARILY VFR...ALTHOUGH THERE WILL BE BRIEF DROPS IN
VSBY AND CIGS AS THUNDERSTORMS PASS THROUGH THIS AFTERNOON. PATCHY
FOG IS EXPECTED TO DEVELOP LATER TONIGHT AND SOME TAF SITES MAY
SEE VSBYS DROP TO IFR FOR A BRIEF PERIOD.
LONG TERM...MAINLY VFR CONDITIONS.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS.
HOWEVER...STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS
AFTERNOON.
LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA LEVELS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...POHL
AVIATION...POHL
MARINE...POHL
Hazardous weather outlook, Jun 9, 11:22 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1222 PM EDT THU JUN 9 2011
MEZ007>009-012>014-018>028-NHZ001>010-013-014-101630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1222 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-101630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1222 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 9, 8:01 AM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
901 AM EDT THU JUN 9 2011
NHZ002-091315-
SOUTHERN COOS-
901 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 915 AM EDT...
AT 901 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LANCASTER...MOVING EAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DALTON...
GILMAN...WHITEFIELD...NORTHUMBERLAND...LANCASTER...GUILDHALL...
JEFFERSON...YORK POND AND RANDOLPH THROUGH 915 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4442 7173 4443 7169 4448 7164 4450 7159
4452 7160 4454 7158 4455 7161 4457 7160
4458 7156 4450 7119 4429 7130 4441 7173
KIMBLESpecial weather statement, Jun 9, 9:04 AM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT THU JUN 9 2011
MEZ007-012-NHZ001-002-091430-
NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
1004 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 1030 AM EDT...
AT 1003 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF STARK...OR ABOUT 14
MILES SOUTH OF COLEBROOK...MOVING EAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARK...MILLSFIELD...
GROVETON...MOLLIDGEWOCK STATE PARK...MILAN...DUMMER...LAKE UMBAGOG
NATIONAL WILDLIFE REFUGE...ERROL...UPTON AND GRAFTON NOTCH STATE PARK
THROUGH 1030 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4486 7149 4484 7078 4473 7076 4479 7061
4444 7071 4458 7155
KIMBLESpecial weather statement, Jun 9, 9:45 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1045 AM EDT THU JUN 9 2011
MEZ007-008-012>014-020-021-091530-
ANDROSCOGGIN-KENNEBEC-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
FRANKLIN-SOUTHERN OXFORD-SOUTHERN SOMERSET-
1045 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SOMERSET COUNTY...OXFORD COUNTY AND FRANKLIN COUNTY THROUGH
1130 AM EDT...
AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTH OF ANDOVER TO 3 MILES NORTH OF NEWRY...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF RUMFORD TO 9 MILES NORTH OF
BETHEL...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND NEWRY...HANOVER...BYRON...ANDOVER...MILTON...
ROXBURY...RUMFORD...MEXICO...MOUNT BLUE STATE PARK AND WELD THROUGH
1130 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4479 6989 4429 6988 4446 7082 4480 7081
KIMBLE
Special weather statement, Jun 9, 11:36 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT THU JUN 9 2011
MEZ008-009-091715-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
1236 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 115 PM EDT...
AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 22 MILES WEST OF ATTEAN...OR ABOUT 11
MILES NORTH OF COBURN GORE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND JACKMAN...ATTEAN...THE
FORKS...LONG POND AND BRASSUA THROUGH 115 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4567 6985 4529 6993 4539 7065 4543 7065
4545 7070 4543 7073 4540 7072 4541 7083
4544 7080 4543 7074 4546 7070 4551 7074
4561 7066 4568 7056
KIMBLESpecial weather statement, Jun 9, 12:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT THU JUN 9 2011
MEZ009-091745-
CENTRAL SOMERSET-
111 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 PM
EDT...
AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF THE FORKS...OR
ABOUT 15 MILES SOUTH OF JACKMAN...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THE FORKS...LAKE MOXIE
AND MOOSEHEAD THROUGH 145 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4566 6973 4565 6969 4558 6970 4554 6977
4533 6970 4524 6969 4534 7028 4559 7019
4568 6974
KIMBLESpecial weather statement, Jun 9, 1:06 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT THU JUN 9 2011
NHZ003-005-007-091915-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT...CHARLESTOWN
206 PM EDT THU JUN 9 2011
SEVERE THUNDERSTORMS IN VERMONT WILL BE MOVING INTO WESTERN NEW
HAMPSHIRE. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. RESIDENTS OF GRAFTON AND SULLIVAN COUNTIES SHOULD
PREPARE FOR THE POTENTIAL FOR SEVERE WEATHER AS EARLY AS 230 PM.
LISTEN FOR LATER STATEMENTS AND WARNINGS AND TAKE ACTION TO
PROTECT LIFE AND PROPERTY IF A WARNING IS ISSUED.
KIMBLE
Thunderstorm Wind, Grafton
- When
- June 9, 1:45 PM EST to 1:48 PM EST
- Where
- Grafton County, Lyme
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.820, -72.150
A severe thunderstorm downed multiple trees on wires in Lyme.
Thunderstorm Wind, Grafton
- When
- June 9, 1:45 PM EST to 1:48 PM EST
- Where
- Grafton County, 1.21 mi SSE of Orford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.905, -72.137
A severe thunderstorm downed multiple trees on wires in Orford.
Thunderstorm Wind, Grafton
- When
- June 9, 1:55 PM EST to 1:58 PM EST
- Where
- Grafton County, 2.43 mi SE of Canaan Street
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.650, -72.010
A severe thunderstorm downed multiple trees on wires in Canaan.
Thunderstorm Wind, Grafton
- When
- June 9, 2:00 PM EST to 2:04 PM EST
- Where
- Grafton County, 0.85 mi SW of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.690, -71.810
A severe thunderstorm downed trees on wires in Hebron.
Thunderstorm Wind, Grafton
- When
- June 9, 2:00 PM EST to 2:04 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed trees on wires in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:00 PM EST to 2:03 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed trees on buildings in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:00 PM EST to 2:05 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed trees on wires on Morgan Drive in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:00 PM EST to 2:05 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed a tree on a building on Tenny Mountain Highway in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:05 PM EST to 2:08 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed a tree on the Red Carpet Inn in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:10 PM EST to 2:14 PM EST
- Where
- Grafton County, 0.85 mi SW of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.690, -71.810
A severe thunderstorm downed trees in Hebron.
Thunderstorm Wind, Grafton
- When
- June 9, 2:10 PM EST to 2:13 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed trees on I93 at exit 26 in Plymouth.
Thunderstorm Wind, Grafton
- When
- June 9, 2:10 PM EST to 2:13 PM EST
- Where
- Grafton County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.750, -71.700
A severe thunderstorm downed a tree on an apartment building in Plymouth.
Thunderstorm Wind, Carroll
- When
- June 9, 2:15 PM EST to 2:18 PM EST
- Where
- Carroll County, 0.85 mi NE of Sandwich
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.790, -71.410
A severe thunderstorm downed trees on wires in Sandwich.
Thunderstorm Wind, Carroll
- When
- June 9, 2:25 PM EST to 2:28 PM EST
- Where
- Carroll County, Moultonboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.400
A severe thunderstorm downed trees on wires in Moultonborough.
Thunderstorm Wind, Belknap
- When
- June 9, 2:30 PM EST to 2:34 PM EST
- Where
- Belknap County, 0.69 mi N of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.530, -71.470
A severe thunderstorm downed trees on Folson Street in Laconia.
Hail, Sullivan
- When
- June 9, 2:33 PM EST to 2:35 PM EST
- Where
- Sullivan County, Washington
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.180, -72.100
A severe thunderstorm produced 2.00 inch hail in Washington.
Thunderstorm Wind, Strafford
- When
- June 9, 3:15 PM EST to 3:19 PM EST
- Where
- Strafford County, 0.69 mi N of Middleton Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.480, -71.070
A severe thunderstorm downed multiple trees in Middleton.
Thunderstorm Wind, Strafford
- When
- June 9, 3:26 PM EST to 3:32 PM EST
- Where
- Strafford County, 0.5 mi E of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.120, -71.010
A severe thunderstorm downed several trees on Stepping Stone Road in Lee.
Thunderstorm Wind, Rockingham
- When
- June 9, 3:35 PM EST to 3:38 PM EST
- Where
- Rockingham County, 0.86 mi NW of Derry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.880, -71.330
A severe thunderstorm produced estimated gusts of 58 mph downing branches in Derry.
Thunderstorm Wind, Rockingham
- When
- June 9, 3:51 PM EST to 3:54 PM EST
- Where
- Rockingham County, Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.780, -71.220
A severe thunderstorm downed trees in Salem.
Thunderstorm Wind, Rockingham
- When
- June 9, 4:00 PM EST to 4:04 PM EST
- Where
- Rockingham County, 0.5 mi E of Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.070, -70.760
A severe thunderstorm downed trees throughout Portsmouth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323188, 323189, 323190, 323191, 323192, 323204, 323205, 323206, 323193, 323194, 323195, 323207, 323196, 323197, 323198, 323187, 323199, 323200, 323203, 323201, 323202.